# SDR 2004FA0000786

- Difficulty date: August 16, 2004
- Submitted: October 6, 2004
- Operation: General aviation
- Aircraft: N2246E
- Make and model: Cessna 172N
- Aircraft serial: 17271203
- Engine: Lyc O320H2AD
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 10382971
- Condition: Overheated
- Location: Magneto
- Component: Magneto, Bendix
- Component part number: 1068255514
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, ENGINE BEGAN TO LOOSE POWER, AND AIRCRAFT EXPERIENCED AN OFF-FIELD LANDING.  UPON INVESTIGATION INTO THE FAULT, IT WAS DISCOVERED THAT THE MAGNETO BREAKER POINTS WERE NOT OPENING.  DISASSEMBLY OF THE MAGNETO REVEALED THAT BEARING PN 1038297 INSTALLED IN BENDIX MAGNETO PN 10-682555-14, HAD OVERHEATED DUE TO APPARENT INSUFFICENT LUBRICATION CAUSING RAPID WEAR OF THE BREAKER POINTS CAM FOLLOWERS. (CE03200402198)
